Maryland, 2008

Damaging Wind in Maryland, June 30, 2008

June 30, 2008 · NWS PHI · 1 event in 1 county or zone

A cold pool of air aloft helped produce widely scattered showers and thunderstorms across the Eastern Shore during the afternoon and evening of the 30th. An isolated thunderstorm became severe.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A cold pool of air aloft helped produce widely scattered showers and thunderstorms across the Eastern Shore during the afternoon and evening of the 30th. An isolated thunderstorm became severe.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 30, 8:50 PM EST, 1 hour 10 minutes earlier.

Area forecast discussion, Jun 30, 8:50 PM EST, 1 hour 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
950 PM EDT MON JUN 30 2008

.SYNOPSIS...
A SECONDARY COLD FRONT OVER THE GREAT LAKES IS EXPECTED TO MOVE
SOUTHEAST THROUGH THE REGION OVERNIGHT. THE UPPER AIR SYSTEM DRIVING
THE COLD FRONT WILL MOVE THROUGH THE REGION ON TUESDAY NIGHT.  A
HIGH PRESSURE SYSTEM WILL THEN BRIEFLY BUILD OVER THE REGION ON
WEDNESDAY AND EARLY THURSDAY BEFORE MOVING OFFSHORE. ANOTHER COLD
FRONT IS FORECAST TO REACH THE GREAT LAKES ON THURSDAY AND MOVE
SOUTHEAST AND THEN STALL OVER OR CLOSE TO THE REGION ON INDEPENDENCE
DAY AND INTO THE HOLIDAY WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
LIKE THE GFS INITIALIZATION SLIGHTLY BETTER THAN THE WRF-NMM AT
500MB HAS IT HAS MORE OF A TIGHTER CLOSED LOW LOOK TO IT. BOTH
MODELS LOOKED OK AT 850MB AND WERE A TAD TOO COOL AT 925MB. THIS HAS
NOT WORKED ITS WAY DOWN TO THE SURFACE AS TEMPS ARE RUNNING LOWER
THAN EXPECTED TODAY. WE WILL TREND TOWARD THE GFS SOLUTION BECAUSE
OF ITS BETTER HANDLING OF TUESDAYS POTENTIAL WX, IT HAD IT ALL
ALONG.

THE MAIN UPPER AIR TROF IS GOING TO REMAIN WEST OF OUR CWA THROUGH
TONIGHT. EVEN THOUGH THE APPEARANCE CHANGES, THE FLOW BACKS MORE TO
THE SOUTH, THE FCST HEIGHT FIELDS CHANGE LITTLE. THUS WHAT SHORT
WAVES ARE FORECAST TO PASS THROUGH OUR CWA IN THE EARLY MORE ACTIVE
PART OF THE NIGHT ARE IN OUR NW ZONES. THUS POPS HAVE A NW TO SE
GRADIENT TO THEM FOR THE EVENING HOURS. UNLIKE YESTERDAY THE
INITIAL FRONT HAS TAKEN THE DEEP MOISTURE WITH IT. CURRENT SFC BASED
CAPES ARE MAINLY BLO 1000J WITH THE HIGHEST CAPES (SE CWA) AT ODDS
WITH THE BETTER DYNAMICS WHICH ARE W OF US. SO WE ARE EXPECTING
MOST IF NOT ALL OF THE THUNDER THAT DOES OCCUR INTO THIS EVE TO
REMAIN WELL BELOW SVR LIMITS. MODEL FCST SOUNDINGS DEVELOP A CAP
OVERNIGHT AND WE DROPPED THE MENTION OF THUNDER. WE DID MAINTAIN
LOWER POPS THOUGH AS ANOTHER SHORT WAVE IS FCST TO MOVE THRU OUR
CWA. NO DIFFERENCES FROM MOS GUIDANCE.

&&

.SHORT TERM /TUESDAY THROUGH WEDNESDAY NIGHT/...
THE UPPER TROF IS FORECAST TO PASS ACROSS OUR CWA LATE IN THE
NIGHT ON TUESDAY. THIS HAS TRENDED A BIT STRONGER AND MORE UNSTABLE
THAN THE PAST TWO DAY SHIFT SOUNDING RUNS. THE PROTECTIVE CAP IS
FCST TO BE GONE EVEN WITH THE WRF-NMMS FCST SOUNDINGS. PRETTY
IMPRESSIVE 100KT PLUS JET ALSO FCST TO BE OVER OUR CWA. FCST CAPES
ON THE GFS DO EXCEED 1000J AND SFC BASED LIFTED INDICES ARE FCST TO
BE LESS THAN -5C. THIS IS OVERDONE AS ITS BASED ON FCST UPR 60S DEW
POINTS. NEVERTHELESS EVEN TAKEN ABOUT 5F OFF THE DEW POINTS SHOULD
BE ENOUGH FOR THUNDER AND WE WILL CONTINUE THE MENTION. THE FCST WBZ
WILL BE IN A BETTER PLACE FOR HAIL AS THE OVERALL FREEZING LVL IS
EXPECT TO DROP TO ABT 12K. WELL KEEP AN EYE ON WHAT OCCURS W OF US
AS WE SHOULD HAVE A SIMILAR SCENARIO OVER OUR CWA ON TUE. SO SOME
SMALL HAIL WOULD NOT BE OUT OF THE QUESTION. AS FAR AS THE FCST WIND
FIELDS GO, THEY WILL BE VERY TOP HEAVY TOMORROW. ANYONE WITH ACCESS
TO VISIBLE SATELLITES SHOULD SEE THE CB ANVILS GET BLOWN WELL
UPSTREAM OF THE PARENT CELLS. BELOW 10K SOUTH AND 15K NORTH, THE
FCST WIND FIELDS ARE QUITE WEAK, SO WEAK THAT THE 0-4KM BULK SHEARS
ARE APPROACHING 10KTS, NOT EXACTLY ROBUST. THERE WILL BE SOME FCST
DRY AIR BELOW 10K, BUT RIGHT NOW THE PULSE TYPE PARAMETERS
(GENERALLY LESS THAN A 20C DROP OF EQUIVALENT PTNL TEMP WITH HEIGHT)
IS NOT STELLAR. IN A PERFECT PROG WORLD, THIS WOULD BE AN SPS TYPE
SCATTERED TSRA DAY WITH POSSIBLY SOME SMALL HAIL. THE POSITIONING OF
THE H5 TROF AND THE FORECAST LOCATION OF THE DEEPER MOISTURE FAVORS
A GREATER CHANCE IN THE NW PART OF OUR CWA THAN SE AND POPS ARE
FCST IN THIS MANNER. MOS TEMPS LOOK GOOD BASED ON FCST H8 TEMPS AND
THICKNESSES. THE GFS MDL H8 TEMP FCSTS HAVE WARMED ABOUT 3C FROM YDA
AND NOW ITS MOS FCST IS ATTAINABLE BASED ON THOSE PARAMETERS.

SOUNDS LIKE A BROKEN RECORD, BUT PRECIPITATION SHOULD DIMINISH WITH
THE SETTING SUN ON TUESDAY NIGHT.

THE GFS IS TRYING TO HINT AT POPS FOR OUR EASTERN ZONES ON WED, BUT
ITS TOO HIGH DEW POINT DRIVEN AGAIN AND FOR AT LEAST ONE DAY WE WILL
KEEP THAT DRY FCST GOING. FCST 1000-850MB THICKNESSES ARE ABOUT 6
HOURS TOO LATE FOR US TO REACH GFS MOS LEVELS AND WE WILL SIDE WITH
THE LOWER ETA MOS MOST AREAS. NOT TOO MANY JULY DAYS WITH FCST DEW
POINTS IN THE 50S, ENJOY IT. AS MUCH AS ONE CAN DO IT ON A JULY
NIGHT, A DECENT RADIATIONAL COOLING NIGHT IS EXPECTED ON WED.

&&

.LONG TERM /THURSDAY THROUGH MONDAY/...
FOR THE LONG TERM PERIOD THE MODELS HAVE BEEN SETTLING INTO THEIR
PERSPECTIVE CORNERS AS TO THE IMPENDING COLD FRONT, STALLING AND
WAVES ALONG IT.

AT LEAST ALONG THE LEADING EDGE THERE IS BETTER AGREEMENT WHICH ALSO
SEEMS LOGICAL. PCPN CHANCES WILL INCREASE LATE IN THE DAY WITH THE
HIGHEST CHANCES IN THE NORTHWEST ZONES. EACH AND EVERY MODEL KEEPS
OUR SERN ZONES DRY THROUGH THURSDAY DAY AND THIS THOUGHT WILL BE
FOLLOWED. MODEL FORECAST SOUNDINGS SHOW SOME PRETTY WARM AIR
ADVECTING IN AT AROUND 925MB. REACHING 90F BY THE END OF THE DAY
ALONG THE COASTAL PLAIN NOT OUT OF THE QUESTION. FRONT AND
CONVECTION EXPECTED TO LOSE STEAM THU NIGHT WITH GENERALLY A LOW CHC
MAINTAINED ACROSS OUR CWA.

THEN THE DIFFERENCES START. THE ECMWF REMAINS AMONG THE NORTHERN
ENVELOP OF MODEL SOLUTIONS WITH THE FRONTAL LOCATION WITH THE DGEX
THE NEXT CLOSEST. THE UKMET/GFS AND CAN GGEM ALL FAVOR A MORE
SOUTHERN (SOMETIMES SOUTH OF OUR CWA) SOLUTION OF THE FRONT AND
WAVES ALONG IT. BELIEVE THE ECMWF SOLUTION WILL NOT COME TO FRUITION
ONE BECAUSE OF ITS WARM BIAS AND ALSO IN EARLY JULY FRONTS TEND TO
STILL MAKE SOME SOUTHWARD MOVEMENT INTO AND THROUGH OUR CWA.

AS FOR THE HOLIDAY WEEKEND, OF THE THREE DAYS, SATURDAY (FAMOUS LAST
WORDS) RIGHT NOW IS THE DAY WITH THE GREATEST MODEL CONSENSUS OF
PCPN OCCURRING AND THEN IT SPLITS AGAIN AS TO WHETHER THE FRONTAL
BOUNDARY WILL SLIP ENOUGH FAR TO THE SOUTH FOR SUNDAY AND HOW MUCH
ACTIVITY WILL RIDE ALONG THE FRONTAL BOUNDARY FOR THE 4TH ITSELF.
THE LATEST GFS HAS SLID TOWARD THE MCS TYPE SOLUTIONS THAT THE ECMWF
HAS HAD FOR A COUPLE OF RUNS. THE LATEST GFS RUN FOR THE 4TH HAS A
CONVECTIVE FEEDBACK LOOK TO IT, BUT WE HAVE FOUND IF CONSISTENCY OR
AN EVERY OTHER RUN SHOWS IT, CHANCES ARE GREATER THAT IT WILL OCCUR.
FIRST RUN WE HAVE SEEN THIS IN OUR CWA, SO WE WILL SEE WHERE IT GOES
FROM HERE.

LATEST HPC THINKING AND OUR SOLUTION WILL LEAN MORE TOWARD AN
ENSEMBLE CONSENSUS. NONE OF THESE DAYS LOOKS LIKE IT WILL BE A TOTAL
WASHOUT, JUST IF YOU HAVE OUTDOOR PLANS, JUST REMAIN ALERT FOR
POSSIBLE CONVECTION AND HAVE CONTINGENCY PLANS.

THERE IS ABOUT A 3-5C DIFFERENCE BETWEEN THE FCST H8 TEMPS OF THE
ECMWF AND GFS IN THE LONGER TERM. THE TRUTH WILL PROBABLY LIE
BETWEEN AS THE ECMWF SUMMER WARM BIAS AROUND US HAS CONTINUED SO
FAR. MAX TEMPS WILL LEAN TOWARD THE HIGH END OF THE MEX MOS ENSEMBLE
MEAN AND MIN TEMPS WILL GENERALLY BE ACCEPTED.

&&

.AVIATION /02Z TUESDAY THROUGH SATURDAY/...
THE PRECIPITATION THAT DEVELOPED DURING THE AFTERNOON AND EARLY
EVENING HOURS IN OUR REGION SHOULD CONTINUE TO WEAKEN AND DISSIPATE
BY 0400Z OR 0500Z.  UNTIL THAT TIME, IT SHOULD HAVE LIMITED IMPACT
ON KPHL, KILG, KMIV, KACY, KPNE, KTTN, KABE AND KRDG WITH A PASSING
LIGHT SHOWER POSSIBLE, AT MOST.  CONDITIONS ARE EXPECTED TO REMAIN
VFR.

FOR LATE TONIGHT, A MAINLY SCATTERED CLOUD COVER OF MID AND HIGH
LEVEL CLOUDS IS EXPECTED.  THE WIND WILL BE FAIRLY LIGHT.  BEING
THAT SOMEWHAT DRIER AIR HAS BUILT INTO OUR REGION, WE ARE EXPECTING
ON SCATTERED VISIBILITY RESTRICTION FROM LATE TONIGHT INTO EARLY
TUESDAY MORNING.  WE HAVE MENTIONED MIST AT KRDG, KTTN AND KMIV.

AS AN UPPER LEVEL DISTURBANCE FROM THE WEST MOVES CLOSER TO OUR
REGION ON TUESDAY, WE ARE AGAIN EXPECTING SCATTERED AFTERNOON AND
EARLY EVENING SHOWERS AND THUNDERSTORMS.  FOR NOW, WE HAVE SIMPLY
MENTIONED CUMULONIMBUS IN THE TAFS FOR THAT TIME PERIOD.

OUTLOOK...
MAINLY DRY WEATHER IS ANTICIPATED FRO WEDNESDAY INTO THURSDAY, WITH
THE POSSIBILITY OF SHOWERS AND THUNDERSTORMS EXPECTED TO RETURN FOR
THURSDAY NIGHT, FRIDAY AND SATURDAY.

&&

.MARINE...
SEAS DROPPED BELOW 5 FT THIS EVENING AND SHOULD STAY SO FOR THE NEXT
FEW DAYS UNTIL LATER IN THE WEEK AROUND THE THURSDAY TIME PERIOD.
WINDS THE NEXT SEVERAL DAYS SHOULD REMAIN BELOW SMALL CRAFT ADVISORY
AS WELL AND REMAIN GENERALLY OUT OF THE SOUTH OR WEST DIRECTION.
THE FRONT LOCATED JUST ALONG THE COAST WILL SLOWLY DRIFT OUT TO SEA
TOMORROW WHILE A WEAK SURFACE TROUGH CROSSES THE AREA. THEREFORE WE
COULD SEE SOME SHOWERS OR THUNDERSTORMS ON TUESDAY. WEDNESDAY WE
SHOULD SEE A BREAK FROM THE RAIN, BUT BY THURSDAY ANOTHER FRONT DIPS
DOWN AND STALLS OUT, WHICH MAY PRODUCE SHOWERS THROUGH THE END OF
THE WEEK.

&&

.CLIMATE...
ANOTHER DAY CLOSER TO THAT TOP TEN JUNE.

WE ARE HAVING A HOT START TO THE SUMMER OF 2008. IF THE MONTH ENDED
YESTERDAY, IT WOULD BE THE 4TH WARMEST JUNE ON RECORD IN
PHILADELPHIA:

78.0 DEGREES IN 1994
78.0 DEGREES IN 1925
76.7 DEGREES IN 1943
76.3 DEGREES THRU 6/29
76.2 DEGREES IN 1934

ATLANTIC CITY INTERNATIONAL: PUT A FORK IN IT RIGHT NOW ITS DONE.
ITS LIKE TIGER WOODS HAVING THE LEAD GOING INTO THE LAST DAY OF A
MAJOR, JUST HAVE TO WAIT FOR THE FINAL NUMBER TO BE POSTED

74.7 DEGREES THRU 6/29
73.6 DEGREES IN 1984 PRESENT RECORD.

OUR OTHER CLIMATE SITES THAT ARE ON TRACK FOR THE TOP TEN WARMEST
JUNE ON RECORD INCLUDE WILMINGTON, READING AND TRENTON.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GIGI
NEAR TERM...GIGI
SHORT TERM...GIGI
LONG TERM...GIGI
AVIATION...IOVINO
MARINE...ROBERTSON
CLIMATE...GIGI
Hazardous weather outlook, Jun 30, 2:10 PM EST, 7 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
310 PM EDT MON JUN 30 2008

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-011915-
NEW CASTLE-KENT DE-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-
MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-
CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN-
SOUTHEASTERN BURLINGTON-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
CHESTER-MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA-
310 PM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...EASTERN MARYLAND...NORTHEAST
MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...SOUTHERN NEW
JERSEY...EAST CENTRAL PENNSYLVANIA...NORTHEAST PENNSYLVANIA AND
SOUTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-011915-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
310 PM EDT MON JUN 30 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 30, 4:24 PM EST, 5 hours 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
524 PM EDT MON JUN 30 2008

NJZ017-018-302200-
CAMDEN-GLOUCESTER-
524 PM EDT MON JUN 30 2008

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CAMDEN AND
GLOUCESTER COUNTIES...

AT 522 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 14 MILES SOUTH OF CAMDEN...MOVING NORTHEAST AT
20 MPH.

THE THUNDERSTORM WILL BE NEAR WENONAH...OAK VALLEY AROUND 535
PM...WOODBURY HEIGHTS AROUND 540 PM...WOODBURY AROUND 545
PM...BLACKWOOD AROUND 550 PM...GLENDORA...RUNNEMEDE...BELLMAWR...PINE
HILL AROUND 555 PM AND MAGNOLIA AROUND 600 PM.

LOCALIZED WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THIS STORM,
WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS FOR A TIME.

FORECASTER: GORSE
Special weather statement, Jun 30, 4:28 PM EST, 5 hours 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
528 PM EDT MON JUN 30 2008

NJZ016-021-302215-
CUMBERLAND-SALEM-
528 PM EDT MON JUN 30 2008

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF CUMBERLAND AND
SALEM COUNTIES...

AT 525 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 19 MILES SOUTHEAST OF WILMINGTON...MOVING
NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR SHILOH AROUND 535 PM...ALLOWAY AROUND
545 PM...SEABROOK FARMS AROUND 550 PM...OLIVET AROUND 605 PM AND
ELMER AROUND 610 PM.

LOCALIZED WIND GUSTS OF 30 TO 40 MPH AND SMALL HAIL ARE POSSIBLE
WITH THIS STORM. LOCALLY HEAVY RAINFALL WILL OCCUR WITH THIS STORM,
WHICH COULD CAUSE PONDING OF WATER ON ROADWAYS FOR A TIME.

FORECASTER: GORSE
Special weather statement, Jun 30, 5:18 PM EST, 4 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
618 PM EDT MON JUN 30 2008

MDZ019-302315-
TALBOT-
618 PM EDT MON JUN 30 2008

...STRONG THUNDERSTORMS MOVING INTO TALBOT COUNTY...

AT 615 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS CROSSING CHESAPEAKE BAY...MOVING
NORTHEAST AT 25 MPH. IF THIS CLUSTER HOLDS TOGETHER IT WILL BE NEAR
ST. MICHAELS AROUND 620 PM...COPPERVILLE AROUND 625 PM AND EASTON
AROUND 630 PM. THE STRONGEST PORTIONS OF THIS CLUSTER OF STORMS MAY
TRACK JUST SOUTH OF TALBOT COUNTY.

HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

LOCALIZED WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH
THESE STORMS. IN ADDITION, SOME CLOUD TO GROUND LIGHTNING HAS BEEN
OCCURRING WITH THIS CLUSTER OF STORMS.

FORECASTER: GORSE
Special weather statement, Jun 30, 6:22 PM EST, 3 hours 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
722 PM EDT MON JUN 30 2008

DEZ003-010000-
INLAND SUSSEX-
722 PM EDT MON JUN 30 2008

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN SUSSEX
COUNTY...

AT 720 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM APPROACHING EXTREME SOUTHWESTERN SUSSEX COUNTY.
THIS STORM IS EMBEDDED IN A LINE, MOVING NORTHEAST AT 30 MPH, AND
WILL MAINLY AFFECT THE SOUTHERN PART OF THE COUNTY. THE THUNDERSTORM
WILL BE NEAR LAUREL AROUND 735 PM...SYCAMORE AROUND 745 PM AND
GUMBORO AROUND 750 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS.

WIND GUSTS UP TO 45 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

FREQUENT CLOUD TO GROUND LIGHTNING HAS BEEN OCCURRING WITH THIS
STORM. DO NOT SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS,
MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.

FORECASTER: GORSE
Special weather statement, Jun 30, 7:07 PM EST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
807 PM EDT MON JUN 30 2008

MDZ015-010030-
QUEEN ANNES-
807 PM EDT MON JUN 30 2008

...A STRONG THUNDERSTORM WILL AFFECT QUEEN ANNES COUNTY...

AT 805 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM IN CENTRAL QUEEN ANNES COUNTY...MOVING
NORTHEAST AT 30 MPH. THE THUNDERSTORM WILL BE NEAR SUDLERSVILLE
AROUND 810 PM.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES.

WIND GUSTS UP TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

CLOUD TO GROUND LIGHTNING WILL OCCUR WITH THIS. DO NOT SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

FORECASTER: GORSE
Special weather statement, Jun 30, 9:13 PM EST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1013 PM EDT MON JUN 30 2008

MDZ012-015-019-010345-
KENT-QUEEN ANNES-TALBOT-
1013 PM EDT MON JUN 30 2008

...A STRONG THUNDERSTORM WILL AFFECT KENT...QUEEN ANNES AND TALBOT
COUNTIES...

AT 1008 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 73 MILES SOUTHWEST OF NEWARK...MOVING EAST AT 26
MPH. THE THUNDERSTORM WILL BE NEAR STEVENSVILLE SOUTH...TALBOT AROUND
1045 PM...STEVENSVILLE...CHESTER AROUND 1100 PM...OVERTON...
QUEENSTOWN AROUND 1115 PM...STARKEY CORNER AND CHURCH HILL AROUND
1130 PM.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. ALSO, GUSTY WINDS
TO 40 MPH ARE POSSIBLE IN TALBOT COUNTY, WHICH IS TO THE SOUTH OF
THE STORM.

EXPECT SMALL HAIL AND FREQUENT...DANGEROUS CLOUD TO GROUND LIGHTNING
FROM THIS STORM.

RNS

The radar

The Dover AFB radar (KDOX), 60 km away, was scanning. The volume nearest the first event began at 02:58 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Queen Anne'S

When
June 30, 10:00 PM EST to 10:05 PM EST
Where
Queen Anne'S County, Centreville
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
39.050, -76.070

A severe thunderstorm knocked down a few trees, large tree limbs and branches in and around Centreville.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Maryland in 2008Every state in 2008This day in weather historyWarnings in Maryland, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 98775.